Alert archive / New York / Frost Advisories in 2024
Frost Advisory 1, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at May 30, 2024, 1:57 PM EDT for 5 counties in New York. It took effect at May 31, 2024, 12:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2024, 1:57 PM EDT (17:57 UTC)
- In effect from
- May 31, 2024, 12:00 AM EDT
- Expired
- May 31, 2024, 7:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 56 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
231 WWUS71 KBUF 301757 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 157 PM EDT Thu May 30 2024 NYZ012-019>021-085-310200- /O.NEW.KBUF.FR.Y.0001.240531T0400Z-240531T1100Z/ Wyoming-Chautauqua-Cattaraugus-Allegany-Southern Erie- Including the cities of Warsaw, Jamestown, Olean, Wellsville, Orchard Park, and Springville 157 PM EDT Thu May 30 2024 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT FRIDAY... * WHAT...Temperatures in the mid 30s will result in frost formation. * WHERE...Southern Erie and Wyoming counties and the western Southern Tier. * WHEN...From midnight tonight to 7 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ AR
1 follow-up statement
710 WWUS71 KBUF 310148 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 948 PM EDT Thu May 30 2024 NYZ012-019>021-085-311100- /O.CON.KBUF.FR.Y.0001.240531T0400Z-240531T1100Z/ Wyoming-Chautauqua-Cattaraugus-Allegany-Southern Erie- Including the cities of Warsaw, Jamestown, Olean, Wellsville, Orchard Park, and Springville 948 PM EDT Thu May 30 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT FRIDAY... * WHAT...Temperatures in the mid to upper 30s will result in frost formation. * WHERE...Southern Erie and Wyoming counties and the western Southern Tier. * WHEN...Until 7 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Hitchcock
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at May 30, 1:54 PM EDT, 3 minutes earlier.
Area forecast discussion, May 30, 1:54 PM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 154 PM EDT Thu May 30 2024 .SYNOPSIS... Sunny but cool today...some patchy frost will be possible tonight well inland from the lakes in the typical colder locales. Warmer Friday and Saturday but dry. The next chance of showers or thunderstorms arrives Saturday night into Sunday. && .NEAR TERM /THROUGH FRIDAY/... Some fair weather cu will be found over the area this afternoon. Otherwise...sunny with light northerly flow of 5 to 15 mph and cool today. Tonight...the main concern will be low temps. With largely clear skies expected temps will fall back into the 40s, and in the colder spots into the 30s. Frost potential... The best shot at seeing frost tonight will be in our typical colder spots across the Southern Tier. A shortwave clipping our eastern forecast area (North Country) may bring in enough moisture (high clouds) to limit this threat. Overall confidence is pretty low but it would be wise to bring in sensitive plants. Friday...high pressure will drift into the area providing sun-filled skies and warming temps. Highs in the upper 60s to low 70s. && .SHORT TERM /FRIDAY NIGHT THROUGH MONDAY NIGHT/... Mid-level ridge axis centered over the eastern Great Lakes Friday night will advance east towards the Northeast Saturday. Meanwhile, mid-level closed low over northern Manitoba will allow a shortwave trough to rotate through the base of the low, passing by to the northwest of the area Sunday. With the mid-level ridge axis passing east, the surface high pressure centered over the Ohio Valley Friday night, will drift southeast toward the Atlantic coastline by Saturday night. Overall this will support the dry conditions to persist through the first half of the weekend. Saturday night and Sunday, the aforementioned shortwave will have weakened, though its remnants will sweep across the area. As a result a weak cold front will slide across the area from west to east late Saturday night through Sunday supporting a chance of showers and possibly a thunderstorm. Despite the showers, Sunday will not be a complete washout as there will be plenty of rain-free time. The next upper level ridge will then support high pressure to slide over the region Sunday night through Monday night supporting the return of dry weather. && .LONG TERM /TUESDAY THROUGH THURSDAY/... The next potent upper level trough will slide across the upper Midwest into the Great Lakes Tuesday and Wednesday, before becoming stagnant over the Great Lakes Thursday allowing multiple shortwaves to round its base. While this pattern will create some uncertainty in the forecast for the middle and later portions of next week, the initial introduction of the trough will support a surface low over northern Quebec to drop a surface cold front across the region supporting a chance for showers and possibly a few thunderstorms. With the aforementioned shortwaves rounding the base of the trough, another surface low will track northeast from the Central Plains to the upper Midwest Wednesday and Thursday. Attendant surface warm and cold fronts will then slide across the region during this time introducing the chance for some showers and possibly a few thunderstorms. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Fair weather cu will be present but VFR will continue through this entire TAF cycle. Tonight...VFR for all TAF sites. While there will be some fog in the Southern Tier valleys, a drier airmass will limit its coverage. Outlook... Friday through Saturday...VFR. Sunday...Mainly VFR with a slight chance for showers. Monday...Mainly VFR with a slight chance for a shower across the Southern Tier. && .MARINE... Light northerly flow will bring some modest chop to the lakes today. Winds will back to westerly later Thursday...and then eventually become light and variable Friday into the weekend as the surface high crests over the Lakes. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...EAJ LONG TERM...EAJ AVIATION...Thomas MARINE...AR
Hazardous weather outlook, May 30, 5:06 AM EDT, 8 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 506 AM EDT Thu May 30 2024 NYZ001>008-010>014-019>021-085-311000- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 506 AM EDT Thu May 30 2024 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-311000- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 506 AM EDT Thu May 30 2024 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Apffel
Nearby
Frost Advisories in New York, 2024Every frost advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.